Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 15, 2025, 6:33 PM PDT for Chelan County, Douglas County, Grant County, Washington. It took effect at Jun 16, 2025, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2025, 6:33 PM PDT (01:33 UTC)
- In effect from
- Jun 16, 2025, 2:00 PM PDT
- Expired
- Jun 16, 2025, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 1.6 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147 WWUS86 KOTX 160133 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 633 PM PDT Sun Jun 15 2025 ...DRY AND BREEZY MONDAY AFTERNOON AND EVENING... .Dry, warm, and breezy weather will develop for portions of Central Washington Monday through Monday evening including breezy to gusty winds and low humidities. WAZ705-706-161500- /O.NEW.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 633 PM PDT Sun Jun 15 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Monday. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 10 to 20 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CD
3 follow-up statements
279 WWUS86 KOTX 161444 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 744 AM PDT Mon Jun 16 2025 ...DRY AND BREEZY MONDAY AFTERNOON AND EVENING... .Dry, warm, and breezy weather will develop for portions of central Washington Monday afternoon through the evening. WAZ705-706-170400- /O.CON.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 744 AM PDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Foothills of Central Washington Cascades (Zone 705) and Waterville Plateau (Zone 706). * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 12 to 20 percent. * Impacts: Risk of new wildfires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
100 WWUS86 KOTX 162059 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 159 PM PDT Mon Jun 16 2025 ...DRY AND BREEZY MONDAY AND WEDNESDAY... .Dry, warm, and breezy weather will develop for portions of central Washington in the afternoon through the early evenings on Monday and Wednesday. WAZ705-706-170400- /O.NEW.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/ /O.CON.KOTX.FW.W.0004.250616T2100Z-250617T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 159 PM PDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Foothills of Central Washington Cascades (Zone 705) and Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 40 mph. * Relative Humidities: 10 to 25 percent. * Impacts: Risk of new wildfires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ707-170400- /O.NEW.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/ Western Columbia Basin (Zone 707)- 159 PM PDT Mon Jun 16 2025 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 707 (WESTERN COLUMBIA BASIN)... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: Southwest around 15 mph with gusts up to 35 mph. * Relative Humidities: 14 to 25 percent. * Impacts: Risk of new wildfires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
448 WWUS86 KOTX 170358 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 858 PM PDT Mon Jun 16 2025 ...DRY AND BREEZY MONDAY AND WEDNESDAY... .Dry, warm, and breezy weather will develop for portions of central Washington in the afternoon through the early evenings on Monday and Wednesday. WAZ705-706-171300- /O.EXP.KOTX.FW.W.0004.000000T0000Z-250617T0400Z/ /O.CON.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 858 PM PDT Mon Jun 16 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Foothills of Central Washington Cascades (Zone 705) and Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 40 mph. * Relative Humidities: 10 to 25 percent. * Impacts: Risk of new or existing fires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ707-171300- /O.CON.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/ Western Columbia Basin (Zone 707)- 858 PM PDT Mon Jun 16 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 707 (WESTERN COLUMBIA BASIN)... * Affected Area: Western Columbia Basin (Zone 707). * Winds: Southwest around 15 mph with gusts up to 35 mph. * Relative Humidities: 14 to 25 percent. * Impacts: Risk of new or existing fires spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:54 PM PDT, 2 hours 39 minutes earlier. Its key messages:
- Elevated fire weather conditions through Wednesday.
- Cooler with increasing precipitation chances Friday through the weekend.
Area forecast discussion, Jun 15, 3:54 PM PDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Spokane WA 354 PM PDT Sun Jun 15 2025 .KEY MESSAGES... - Elevated fire weather conditions through Wednesday. - Cooler with increasing precipitation chances Friday through the weekend. && .SYNOPSIS... Warmer temperatures into Monday before an increasing risk for elevated fire weather conditions from gusty winds through the middle of this week. Cooler temperatures and chances for showers increase late week. && .DISCUSSION... Today through Sunday: Today is mild and very dry thanks to a shortwave ridge in place. Highs will peak in the 70s and 80s with relative humidities in the teens. There is a 10-15% chance of showers north of Highway 20 this afternoon in WA with terrain forcing. Monday will be dry, warm, and breezy as a wave crosses the Cascades in the afternoon. Temps will reach into the 80s with westerly winds around 10-20 mph gusting up to 30 mph. Debated red flag warnings for portions of central Washington (Wenatchee area, Waterville Plateau, and the western Columbia Basin) but the humidity/wind combo will have an hour or so mismatch. Southwest flow will increase ahead of a shortwave Tuesday night bringing small precip chances (15%) to the Cascade crest. The wave will pass through Wednesday bringing more breezy west winds. Wednesday has potential for some areas of central Washington to meet red flag conditions but PWATs will be a bit higher around 80-100% of normal so humidities are marginal. The deeper trough off the coast will slowly drift east late this week bringing cooler temperatures in the 60s-70s and chances for much needed rain to the INW. There is a 10- 30% chance of 0.25+" of rain in central WA, a 30-60% chance for eastern WA, and 60-80% chance for north Idaho from 5am Friday-5am Monday. The chances generally increase the more north and east you are. DB && .AVIATION... 00Z TAFS: VFR conditions through the next 24 hours. Increasing west/southwest winds around 21-00z tomorrow, especially in central Washington. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports,please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 51 84 51 79 52 81 / 0 0 0 0 0 0 Coeur d'Alene 51 83 51 79 52 80 / 0 0 0 0 0 0 Pullman 49 80 45 77 47 79 / 0 0 0 0 0 0 Lewiston 57 88 56 85 56 88 / 0 0 10 0 0 0 Colville 41 84 43 79 43 80 / 0 0 0 0 10 10 Sandpoint 47 83 49 79 48 78 / 0 0 0 0 0 10 Kellogg 56 81 54 77 54 78 / 0 0 0 0 0 0 Moses Lake 52 89 49 86 52 86 / 0 0 0 0 0 0 Wenatchee 59 87 56 84 57 83 / 0 0 0 0 0 0 Omak 52 87 50 84 51 85 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:59 PM PDT | Fire Weather Watch | OTX | Adams, Asotin, Chelan, Columbia, Douglas, Garfield and 1 more | 22 hr |
Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.